Can’t seem to stop the shedding…

   
Share/Bookmark
 

Optimus Prime

Rank

New Member

Total Posts: 19

Member Since:
March 2012

March 02, 2012, 12:49 PM

Hi all,

Firstly, thank you very much for allowing me to become a member.  I have a very complicated story that I’ll try to summarize.  I used minoxidil for a few years to maintain my hair.  It worked really well.  I had nearly a full head of hair.  Then the FDA shut down my minoxidil supplier (Dr. Lee).  I thought I could get by with a “natural DHT blocker” (Natrol NuHair) and used this instead of minoxidil.  After a few months, very nasty shed that lasted for three months.  After the shed, I still *looked* like I had a full head of hair.  I tried finasteride for three months.  I got nasty scalp pimples from finasteride so had to stop (stopped in October 2011).  Went on a course of oral antibiotics for the pimples (doxycycline).  Beginning November 2011, I started to shed really bad.  Around the same time I got stomach pain.  In December I was diagnosed (endoscopy) with an H. Pylori infection, and went on a triple antibiotic (plus acid blocker) regimen for two weeks.  It’s now March 2012.  The shedding continues.  I now have conspicuous bald spots on my scalp (my hair loss is diffuse, not typical MPB).  I don’t know if the H. Pylori is gone, but I’ve still been getting gurgling in my gut (no pain, though).  A few days ago I went on Acidophilus probiotic and the gurgling is nearly gone.  I think I may have killed off my gut flora back when I took antibiotics for the finasteride-induced pimples.  Perhaps that’s what’s been causing my shedding, too.  Anyway, I’m concerned about the continued shedding (although I have to admit, I think I’ve been shedding less the past week than I did the past few months).

I’ve gotten Super Zix II and used it for about 3 weeks.  I’ve also been lasering for about a month.  Neither has stopped my shedding.  What’s worse, my scalp feels really painful almost all the time.  *And* I’m still getting scalp pimples (which may be the reason my scalp feels painful).

I have a few questions that I hope some of you can chime in on:

How can one try to get rid of scalp pimples?  I think much of my scalp pain is related to them.  Perhaps exercising?

Could depleted gut flora contribute to hair loss?

How long should one laser for, in each sitting?  I laser for 15-20 minutes each time.  I have a 100-diode configuration which I literally hold above my head with my hands.  I try to keep the diodes at 2 cm but I may be holding them too close, causing a burning sensation.  I thought that a burning feeling was a good thing, so I’ve always allowed the burn to continue.  I notice that the places I get pimples are frequently those places that I felt the burn, so maybe my scalp is getting irritated from improper lasering?

Again, many thanks for letting me become a member.  I’ve been in contact with Joe the Zix creator and he’s pointed out to me that all the worrying I’ve been doing has been counterproductive.  I’m much less stressed now than I’ve been in the recent past, but I’d still like to get control of this shedding.

Cheers!

 

IGNORE

ZZZ

Rank

New Member

Total Posts: 8

Member Since:
September 2010

# 1 ]

March 02, 2012, 05:22 PM

I’m not a Dr. but—the scalp pimples may have nothing to do w/ Finasteride.  If they were caused by Finasteride then why do you have them now??  Did you see a Dermatologist?  It could be Folliculitis which would require a topical and/or possibly oral antibiotic.  That would explain why your scalp feels painful now.  Also, it could be something your putting on your scalp which doesn’t agree with you - such as a zinc pyrithione or ketoconazole in a shampoo, or maybe something else.

The fact that your scalp feels painful most of the time sounds more like it might be an infection or allergic reaction to something.

Sounds like you need to resolve the above issue, then quite possibly you could be on Fin.

 

IGNORE

Optimus Prime

Rank

New Member

Total Posts: 19

Member Since:
March 2012

# 2 ]

March 02, 2012, 07:05 PM

Hi ZZZ,

Thanks for the suggestions.  When I first got the pimples with finasteride, I thought I had folliculitis.  I saw a dermatologist who prescribed the doxycycline antibiotic.  The antibiotic got rid of the pimples, but they came back once I finished the antibiotic treatment.  I was still on finasteride while on the antibiotic, and I for about two months after stopping the antibiotic, so I suspect that the finasteride was the reason for the pimples.  But you’re right - I don’t know for sure that lingering effects of the finasteride are causing me pimples now.  I’m not sure what’s causing the pimples now, nor am I sure that the pain in the scalp is due to the pimples.  I’m just very confused and concerned right now.  I’m not sure what’s worse, seeing my hair fall out or bearing the scalp pain (I suspect the two are related).

Joe the Zix creator told me that the tea tree oil shampoo I’d been using was probably causing my scalp to hurt, and once I stopped using it about a week ago, my scalp didn’t hurt nearly as much.  I think you’re right that my shampoo treatments (I shampoo every day) are probably contributing to my pain.  I’ve tried a bunch of different shampoos and only ones with emu oil seem to make my scalp calm down, even if only for a few hours.  Maybe I should just stick to them.  I was hoping that the lasering and the Zix would help calm my scalp down but so far no such luck.

If you, or anyone else, has any other suggestions I’d love to hear.

Thanks again.

 

IGNORE

VJ

Rank

New Member

Total Posts: 2

Member Since:
March 2012

# 3 ]

March 25, 2012, 12:10 AM

I’m not a Dr. either, but I have ‘issues’ with my scalp too.  I’ve been diagnosed with a mild case of seborrheic dermatitis .. which I believe is contributing to my hair thinning.  I’ve tried both tea tree oil and emu oil for my scalp and had bad reactions to both (burning and redness/irritation).  I then read about Coconut Oil - and all of its medicinal properties and applications.  A number of web sites talked about how Coconut Oil nourishes the skin and when used on the scalp promotes hair growth.  The recommendation is to use as pure a form of the oil as possible (Organic, Extra Virgin).  The Oil is a solid (like candle wax) at room temperature. Warm it up so it is liquid and apply/rub it into your scalp and let it sit for 1hr before washing it out.  Not supposed to heat the oil directly.  (I heat water in a bowl, then put a small glass of Coconut Oil in the bowl of heated water.  The heat surrounding the glass causes the Coconut Oil to liquify ... then I use a dropper to extract it from the glass and apply it to my scalp.)  Should wrap something on your head to keep it from dripping.  Some people use a towel. I use a cheap/disposable shower cap ... especially since I discovered the Oil stains fabrics and plastics.  When I apply the Coconut Oil 2-3 times in the same week, it seems to ‘heal’ my scalp a bit and make it more receptive to other treatments like medicated shampoos / laser.    I’ve read about people who mix the oil with their medicated shampoo and claim it really helps that way too.  Coconut oil is also edible .. and is supposed to help heal the skin/scalp internally if ingested.  It’s high in fat, so need to be careful.  Anyway, since you were looking for suggestions, thought I’d share the little I know about Coconut Oil.  Something you might want to research and try.
Hope it helps.  Good Luck!

 

IGNORE

Optimus Prime

Rank

New Member

Total Posts: 19

Member Since:
March 2012

# 4 ]

March 26, 2012, 11:41 AM

Thanks for the suggestion, VJ.  Lots of folks have suggested coconut oil to me.  I actually have a large bottle of it.  I do try it on occasion but not as much as I probably should.  I’ll try using it more starting today.  My scalp is really messed up.  I have sebhorreia, too, but I also have a bunch of pimples, mostly on the back of my head (where MPB shouldn’t occur).  I’m willing to give anything a shot right now.

 

IGNORE

Avatar

The Zix Creator

RankRankRank

Editor

Total Posts: 638

Member Since:
January 2010

# 5 ]

March 26, 2012, 08:55 PM

Hi optimus. Knowing a bit about your situation I would stop every single treatment including lasering for several weeks. Use a mild shampoo like a baby shampoo. If your scalp doesn’t improve, go see a dermatologist again. Follow what treatment he comes up with. If your scalp does improve gradually start reintroducing things one at a time waiting a month between each new thing. That way you will be able to figure out what is causing the problem.

In all likelyhood you created the problem with all the stuff you’ve been using. Therefore is you stop everything the situation should improve. The way you’re going right now you are accomplishing nothing in the way of stopping your hair loss or regrowing any hair anyway. In all likelyhood you are speeding up the process of losing your hair.

Give your scalp a break from everything. Then start back with the thing least likely to be causing you a problem. The laser helmet comes to mind as the first thing. You can email me if you want suggestions on what order to proceed.

 

IGNORE

 
   
 








THE INTERNET'S HOME FOR

HAIR LOSS NEWS, TREATMENTS, SOLUTIONS, AND FORUMS.